Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 163, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 27, 2005, 7:25 PM CDT for Dakota County, Minnesota; Pierce County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2005, 7:25 PM CDT (00:25 UTC)
- Expired
- Jun 27, 2005, 8:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Dakota County, MN, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 61 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 27, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 280027
SVRMPX
MNC037-WIC093-280115-
/O.NEW.KMPX.SV.W.0163.050628T0025Z-050628T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
725 PM CDT MON JUN 27 2005
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAKOTA COUNTY IN EAST CENTRAL MINNESOTA
PIERCE COUNTY IN WEST CENTRAL WISCONSIN
* UNTIL 815 PM CDT
* AT 717 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS
LOCATED NEAR NEW TRIER...OR ABOUT 15 MILES WEST OF RED WING...AND
MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT
RANDOLPH...
HAMPTON...
ETTER...
HASTINGS...
PRESCOTT...
RIVER FALLS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4466 9301 4455 9289 4485 9243 4486 9275
4474 9276 4475 9287
$$
MKMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:15 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 27, 3:15 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 PM CDT MON JUN 27 2005 .DISCUSSION... NICE LINE OF THUNDERSTORMS CURRENTLY FIRING MAINLY JUST N OF CWA ALONG SURFACE COLD FRONT WITH VORT AROUND AXN GIVING IT AN ASSIST. MORNING AND EARLY AFTERNOON CLOUDS AND SCATTERED PRECIPITATION HAVE SUPPRESSED CONVECTION IN MUCH OF S MN. HOWEVER STORMS DEVELOPING IN UNSTABLE AIRMASS IN IA IN BAND OF STRONGER LOW LEVEL WINDS SHOULD LIFT INTO S MN. ALSO SEEING A BAND OF ELEVATED CONVECTION DEVELOPING ACROSS THE TC METRO AHEAD OF MID LEVEL TROF. MAY STILL SEE SOME DEVELOPMENT FARTHER WEST IN SW MN NEAR COLD FRONT NEXT COUPLE HOURS ONCE SUBSIDENCE IN WAKE OF VORT WEAKENS. VERY SIGNIFICANT DIFFERENCES BETWEEN NAM AND GFS NEXT COUPLE DAYS IN HANDING OF PRECIPITATION EVENTS. BOTH HAVE TRENDED TOWARD INCREASED PRECIP CHANCES FOR S MN INTO WI ON TUESDAY. GFS HOWEVER APPREARS TOO WET WITH TOO STRONG OF A SHORT WAVE MOVING ACROSS AREA. SIGNIFICANT DIFFERENCES FOR WED/THURSDAY AS WELL WITH NAM 6 TO 12 HOURS FASTER. GFS BRINGS ACROSS A STRONGER AND SLOWER UPPER TROF ACROSS THE NORTHERN TIER OF STATES. WENT MORE WITH THE GFS TIMING NOT BRINGING PRECP INTO EASTERN AREAS TIL AFTN. && LONGER TERM...THURSDAY NIGHT THROUGH MONDAY RUNNING WITH THE DGEX DUE TO ETA/NAMS PLACEMENT OF CUT OFF LOW JUST OFF SOUTHERN CA COAST AND SUBTROPICAL RIDGE EXTENDING INTO GREAT LAKES REGION. MUCH OF EXTENDED LOOKED GOOD EXCEPT FOR DRY SAT PERIOD. WITH POTENT SURFACE LOW PRESSURE ACROSS CENTRAL GREAT PLAINS DURING THE DAY ON SATURDAY...AND PROTRUDING WARM FRONTAL BOUNDARY OVER MUCH OF CWA...DECIDED BETTER PART OF VALOR WAS TO INCLUDE CHANCE T-STORMS THIS REGION FOR MAJORITY OF SAT. GOOD CHUNK OF FA IN RIGHT REAR QUAD OF 80KT JET MAX SAT/12Z-18Z. ISENTROPIC OMEGA IN THE 40 TO 50 RANGE...COUPLED WITH 10 TO 30 MB COND PRESSURE DEFICTS AT THE 310K LEVEL SHOULD ALSO BE NOTED. DGEX THEN SPLITS SURFACE FEATURE OVR DAKOTAS INTO TWO SYSTEMS...ONE OVR NORTHERN MN AND THE OTHER OVR KANSAS BY 00Z MON. COLD FRONT PASSES MUCH OF AREA OF RESPONSIBILITY DURING DAY ON MONDAY...WITH ANOTHER SUMMER 50H RIDGE BUILDING IN ITS WAKE BY TUES MORNING. RIDGE WILL BUILD DRAMATICALLY INTO MID WEEK EFFECTIVELY SHUTTING DOWN PCPN CHANCES ACROSS FA TUE-THU. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. &&
Hazardous weather outlook, Jun 27, 5:32 AM CDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 532 AM CDT MON JUN 27 2005 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-281100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 532 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST TODAY INTO THIS EVENING...AS A COLD FRONT PUSHES INTO WESTERN MINNESOTA BY AFTERNOON. AREAS UNDER THE GREATEST RISK OF SEVERE WEATHER...WOULD GENERALLY BE EAST OF A LINE FROM ABOUT LITTLE FALLS TO REDWOOD FALLS. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS. HOWEVER...A TORNADO OR TWO CANNOT BE RULED OUT...ESPECIALLY OVER SOUTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A VIGOROUS STORM SYSTEM IS STILL EXPECTED TO MOVE THROUGH THE NORTHERN PLAINS BEGINNING LATE TUESDAY NIGHT INTO WEDNESDAY. THIS WILL BRING ANOTHER ROUND OF THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. STRONG TO SEVERE THUNDERSTORMS COULD ENTER PARTS OF WEST CENTRAL OR SOUTHWEST MINNESOTA LATE TUESDAY NIGHT...AND THEN CONTINUE ACROSS THE REST OF SOUTHERN MINNESOTA...AND POSSIBLY WESTERN WISCONSIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JPR
In the hours before
Local storm report, Jun 27, 7:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
706 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 9 S WASECA 43.95N 93.50W
06/27/2005 0.75 INCH WASECA MN LAW ENFORCEMENT
&&
AJZLocal storm report, Jun 27, 7:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
711 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG CHISAGO CITY 45.37N 92.89W
06/27/2005 CHISAGO MN COUNTY OFFICIAL
POWER LINES DOWN, 1 INCH DIAMETER TREE LIMBS DOWN,
TRANSFORMER DOWN.
&&
AJZLocal storm report, Jun 27, 7:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
718 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO 4 N WALDORF 43.99N 93.70W
06/27/2005 WASECA MN LAW ENFORCEMENT
BRIEFLY TOUCHED IN A CORNFIELD
&&
AJZLocal storm report, Jun 27, 7:20 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
720 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG NORTHFIELD 44.45N 93.17W
06/27/2005 RICE MN TRAINED SPOTTER
2 INCH BRANCHES DOWN
0710 PM TSTM WND DMG NORTHFIELD 44.45N 93.17W
06/27/2005 RICE MN TRAINED SPOTTER
6 INCH TREE LIMBS SEVERED.
&&
AJZLocal storm report, Jun 27, 7:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG NORTHFIELD 44.45N 93.17W
06/27/2005 RICE MN COUNTY OFFICIAL
TWO FOOT DIAMETER TREES FELLED ON THE CAMPUS OF ST. OLAF.
&&
AJZLocal storm report, Jun 27, 7:24 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
724 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND GST FARMINGTON 44.66N 93.18W
06/27/2005 50 MPH DAKOTA MN NWS EMPLOYEE
ESTIMATED AT FAA FACILITY.
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:30 PM CDT | Severe Thunderstorm Warning | MPX | Waseca | 45 min |
| Jun 27, 7:30 PM CDT | Severe Thunderstorm Warning | MPX | Waseca | 45 min |
| Jun 27, 7:52 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Sibley | 53 min |
| Jun 27, 9:22 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet, Sibley | 38 min |
| Jun 27, 10:00 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 45 min |
| Jun 27, 7:05 PM CDT | Tornado Warning | MPX | Polk | 25 min |
| Jun 27, 7:06 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 54 min |
| Jun 27, 7:30 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 60 min |
| Jun 27, 7:44 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 46 min |
| Jun 27, 8:03 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 57 min |
| Jun 27, 8:13 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 62 min |
| Jun 27, 8:32 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 58 min |
| Jun 27, 8:56 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 64 min |
| Jun 27, 9:19 PM CDT | Severe Thunderstorm Warning | MPX | Pepin | 56 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.